MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS
Model Number 420093-14
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the prograsp forceps instrument made movements in the opposite directions from what was indicated/intended by the surgeon.The site restarted the system and repositioned the system arm with no change.The site then replaced the instrument to resolve the problem and continue with the procedure.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to investigate the reported problem.The isi fse was unable to reproduce the reported non-intuitive motion with the system alone.Isi then received the prograsp forceps instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported problem.The instrument was driven on a da vinci in-house system, but intuitive motion was not being experienced.The movement output was not corresponding to what the hand motion was exhibiting at the master tool manipulator (mtm).Failure analysis found the primary failure of a non intuitive motion to be related to the customer report complaint.No cable damage was observed at the wrist assembly or back end.The back of the instrument chassis was observed to have the roll gear oriented in an incorrect position when manually manipulated starting position.The roll gear was removed and no damages were found on the gear or the tabs.The cause of the slippage is due to the roll feature of the instrument going beyond its limitations.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067320
Report Number2955842-2023-15717
Device Sequence Number17674509
Product Code NAY
UDI-Device Identifier00886874111345
UDI-Public(01)00886874111345(10)N10200204
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420093-14
Device Catalogue Number420093
Device Lot NumberN10200204 378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale